MAUDE Adverse Event Report: MEDIVATORS, INC. CENTRISOL LIQUID BICARBONATE CONCENTRATE; DIALYSATE CONCENTRATE FOR HEMODIALYSIS

MEDIVATORS, INC. CENTRISOL LIQUID BICARBONATE CONCENTRATE; DIALYSATE CONCENTRATE FOR HEMODIALYSIS
Catalog Number MB-330-L-B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Patient Problem/Medical Problem (2688)
Date of Event 07/10/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The report states: "the charge nurse at the user facility reported a patient adverse event that occurred soon after the hemodialysis (hd) treatment was initiated.Further event clarification revealed that approximately 10 minutes after initiation of the hd therapy the patient gasped, and then coded.The treatment was cancelled, and the patient was removed from the machine.The code continued for one hour and thirty minutes, after which time, the patient expired.Follow-up information was received which revealed that the event was believed to have been caused by a pulmonary embolism (pe).Although requested, no further patient specific or event related details have been made available.No machine alarms were generated prior to, during, or following the patient incident." medivators centrisol liquid sodium bicarbonate concentrate (45x) was being used in conjunction with naturalyte acid concentrate for the dialysate solution in a fresenius hemodialysis machine.Medivators distributor, (b)(4), received notice of this adverse event from the facility on 05/19/2017.Medivators received a complaint notification letter from (b)(4) on 07/10/2017.Both medivators and (b)(4) post market surveillance teams attempted to contact the facility for additional event information.This follow up information reported that the event was caused by a pulmonary embolism (pe).It was also reported that no dialysis machine alarms were generated prior to, during, or following the patient incident.In these attempts, the lot number of the bicarbonate used or any patient related information was not provided/disclosed.This complaint will continue to be monitored in medivators complaint system.
 
Event or Problem Description
User facility reported that during a hemodialysis treatment, the patient gasped, and then coded.After cancelling the treatment and removing the patient from the machine, the code continued for one hour and thirty minutes, after which time, the patient expired.It was reported that the adverse event was caused by a pulmonary embolism (pe).Medivators liquid bicarbonate was used in the dialysate solution for dialysis treatment.

Brand Name
CENTRISOL LIQUID BICARBONATE CONCENTRATE
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS
Manufacturer (Section D)
MEDIVATORS, INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key6765625
Report Number2150060-2017-00033
Device Sequence Number1947664
Product Code KPO
UDI-Device Identifier00677964000409
UDI-Public00677964000409
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K843963
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Catalogue NumberMB-330-L-B
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;